MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER 1-DR W/ DUO; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER 1-DR W/ DUO; STERRAD® EQUIPMENT
Model Number 10104-003
Medical Device Problem Code Environmental Particulates (2930)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported an event of a ¿mist¿ or vapor emitting from the sterrad® 100nx sterilizer.There was no report of any injuries or human reactions.The customer was instructed to power off the unit and discontinue use.An asp field service engineer was dispatched to assess the unit onsite.This event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
A field service engineer was dispatched to the customer site and identified a mist emitting from the vacuum subsystem; however, details of the resolution are unknown as the customer did not authorize the repair.Asp will continue to follow up regarding this issue.The device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the mist/vapor issue, system risk analysis (sra), and functional analysis.Trending analysis of the mist/vapor issue for the sterrad® 100nx unit was reviewed for the prior six months from open date and no significant trend was observed.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the catalytic converter and oil mist filter were returned and successfully completed test cycles with no evidence of smoke/haze/mist/vapor or odor/smell.The reason for the return and failure of the catalytic converter and oil mist filter could not be confirmed.Although functional analysis could not replicate the reported issue, the assignable cause of the mist/vapor is likely due to the catalytic converter and oil mist filter.The asp field service engineer replaced the parts and confirmed that the issue was resolved; however, the unit was not returned to specifications as the planned maintenance was overdue.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
An asp field service engineer (fse) replaced the catalytic converter and oil mist filter to resolve the mist/vapor issue; however, the unit was not returned to specifications as the planned maintenance was overdue.The customer will be advised to avoid using the unit until it is in compliance with manufacturer specifications.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX STERILIZER 1-DR W/ DUO
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key13930510
Report Number2084725-2022-00060
Device Sequence Number12351670
Product Code MLR
UDI-Device Identifier10705037047581
UDI-Public10705037047581
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10104-003
Device Catalogue Number10104-003
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer04/14/2022
05/25/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date04/19/2022
06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown